Alert archive / Texas / Tornado Warnings in 2016

Tornado Warning 17, NWS Corpus Christi, TX

July 19, 2016Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 19, 2016, 8:57 AM CDT for Nueces County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 8:57 AM CDT (13:57 UTC)
Expired
Jul 19, 2016, 9:30 AM CDT
In force
33 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2687 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WFUS54 KCRP 191357
TORCRP
TXC355-191430-
/O.NEW.KCRP.TO.W.0017.160719T1357Z-160719T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 AM CDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 930 AM CDT

* AT 855 AM CDT...A CONFIRMED WATER SPOUT WAS LOCATED NEAR OSO BAY
  MOVING TOWARD LAND...OR NEAR CORPUS CHRISTI...MOVING NORTHWEST AT
  15 MPH.

  HAZARD...DAMAGING TORNADO. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
           DAMAGE IS LIKELY. 

* THE TORNADO WILL BE NEAR...
  CHRISTUS SPOHN HOSPITAL SOUTH AROUND 905 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE CC
NAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2768 9724 2762 9728 2767 9740 2775 9735
TIME...MOT...LOC 1355Z 126DEG 11KT 2770 9734 

TORNADO...OBSERVED
HAIL...0.00IN

$$

PZ
1 follow-up statement
821 
WWUS54 KCRP 191422
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
922 AM CDT TUE JUL 19 2016

TXC355-191431-
/O.EXP.KCRP.TO.W.0017.000000T0000Z-160719T1430Z/
NUECES TX-
922 AM CDT TUE JUL 19 2016

...THE TORNADO WARNING FOR SOUTHEASTERN NUECES COUNTY WILL EXPIRE AT
930 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2768 9724 2762 9728 2767 9740 2775 9735
TIME...MOT...LOC 1416Z 126DEG 11KT 2770 9734 

$$

PZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 19, 6:41 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 19, 6:41 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
641 AM CDT TUE JUL 19 2016

.DISCUSSION...

See 12Z Aviation Discussion.

&&

.AVIATION...

Fog is varying quite a bit at KALI going from LIFR to MVFR. Should
last no longer than 14Z, and have gone with MVFR/TEMPO IFR for
now. Elsewhere, could have TEMPO MVFR at KVCT as winds are light.
Otherwise, VFR outside of convection. Will maintain similar timing
of convection (with VCSH/VCTS at eastern terminals), with TEMPO
showers before 18Z at KCRP, and TEMPO TSRA at KVCT before 20Z and
before 23Z at KALI (keep rain-free at KLRD as confidence is low).
Light winds early then mainly east-southeast later today with more
gusts in the afternoon (evening at KLRD). Winds become light and
variable again overnight, with some VCSH at KCRP after 06Z but no
rain mentioned elsewhere. Finally, could have some light fog
before end of terminal forecast at KALI and KVCT...did include a
5SM at KALI but not confident enough at KVCT for any fog at this
time.

&&

.PREVIOUS DISCUSSION... /Issued 401 AM CDT TUE JUL 19 2016/

SHORT TERM (Today through Wednesday)...

Things still look to be pretty well on track for the first realistic
chance for more than isolated showers and thunderstorms today, as a
slug of moisture and daytime heating. Unfortunately, it looks as if
the better jet dynamics (not very strong but still something) will
be a bit farther south now. Still, think that scattered convection
is reasonable today and overall did not make a lot of changes to the
previous POP forecast for today. Am expecting the convection to end
around sunset (remaining convection...if any...should be over the
western half early this evening). Will probably see some isolated
showers develop again overnight tonight, then another small chance
for showers/possible thunder Wednesday mainly over the southeast
portions of the CWFA...and mainly in the morning. Drier air will
come in Wednesday afternoon as the upper ridge tries to move a bit
farther south. Should be a bit cooler today with the clouds and
convection, but still enough sunshine to bring temperatures at least
closer to normal values. Maybe a tad warmer on Wednesday with the
drier air coming in and thus less clouds, but temperatures still
only about a degree above normal for this time of year. Overall,
some bias-corrected MOS looked reasonable and thus kind of followed
these values more closely (and have not been doing too bad as of
late either).

MARINE (Today through Wednesday)...

Weak to moderate easterly flow today through Wednesday, but more
southeast tonight and overnight. Scattered showers and isolated
thunderstorms today, with less coverage by Wednesday afternoon as
drier air begins to move back into South Texas. Winds and seas
higher in and near any thunderstorms.

LONG TERM (Wednesday night through Monday)...

Upper level ridge will remain anchored across the Central Plains
through the week with a persistent easterly flow aloft across the
region through the week.  Adequate moisture will be in place across
the coastal waters and Coastal Bend to produce mostly isolated
showers and thunderstorms daily.  Over the weekend into early next
week models indicate upper lvl ridge flattening and beginning to
break down, with possible isolated sea breeze convection continuing
early next week as weak easterly wave move across the Gulf. Few
changes will occur to temperatures each day, and heat index values
near 105 degrees can be expected across portions of the region daily.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  78  95  76  93  /  40  20  30  10  20
Victoria          95  76  96  76  97  /  40  10  10  10  20
Laredo           100  77 101  77 100  /  20  10  10  10  10
Alice             97  75  98  73  98  /  40  10  20  10  20
Rockport          91  82  92  79  89  /  40  20  20  10  20
Cotulla          101  76 100  75 100  /  20  10  10  10  10
Kingsville        95  76  97  74  96  /  40  10  30  10  20
Navy Corpus       91  81  92  79  88  /  40  20  30  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

GW/86...AVIATION
Hazardous weather outlook, Jul 19, 5:29 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT TUE JUL 19 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND END
BY SUNSET. NO SEVERE WEATHER IS EXPECTED.

AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109
DEGREES ARE EXPECTED OVER A FEW LOCATIONS FOR AN HOUR OR
TWO...MAINLY OVER THE WESTERN PORTIONS OF KLEBERG...NUECES AND
WEBB COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MAINLY THE
COASTAL BEND WEDNESDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE
THURSDAY THROUGH MONDAY. A FEW LOCATIONS MAY EXPERIENCE BRIEF HEAT
INDICES BETWEEN 105 AND 109 DEGREES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/LK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:56 AM CDTSpecial Marine WarningCRP34 min

Nearby

Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.